Crixivan after viramune's rashes
Mar 20, 2001
Doctor Pavia due to rashes I will have stop taking viramune. My old combo was with crixivan. I read that viramune takes long time to clear up from the bloodstream (25-30 hours). Viramune decreases crixivan strength. When would it be the right time to go back to crixivan or would I need an adjustment to crixivan dose in the first couple days? thanks
Response from Dr. Pavia
You are correct that if you take viramune with crixivan, the blood level of viramune will be decreased by about 25%. Depending on your blood level, this might or might not be enough of a change to make a difference.
If you will be going on to a regimen of crixivan with ritonavir (norvir) it is very unlikely that there would be any effect of the viramune. If you are going back on crixivan in the standard (or old fashioned dose) of 800 mg every 8 hours, then it may be important. Within two weeks, you can be assured that any effect of the viramune will be gone. If you are waiting this long, there would be no need to adjust. If you are switching right away, one approach would be to take 1000 mg every 8 hours for the first 7-10 days.
Good luck ATP
Get Email Notifications When This Forum Updates or Subscribe With RSS
- I Cannot Wait 3 Months For Hiv Test
- High White Blood Cell Count What Does It Mean Hiv
- Will Urine Be A Certain Color If You Have Chlamydia?
- When Would Know If You Have Herpes After Coming In Contact?
- What Are The Chances Of Getting Herpes Through Unprotected Sex?
- Symptoms Of Syphilis In Throat
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.